Article Text

PDF

Hyperfibrinolysis during intracranial surgery: effect of high dose aprotinin.
  1. J D Palmer,
  2. D A Francis,
  3. O S Roath,
  4. J L Francis,
  5. F Iannotti
  1. Southampton University Hospitals, UK.

    Abstract

    A patient undergoing intracranial surgery developed disseminated intravascular coagulation with life threatening peroperative bleeding. Thromboelastography established the diagnosis of hyperfibrinolysis, usually a fatal complication of a neurosurgical operation. With the administration of a high dose regimen of aprotinin (Trasylol) the haemorrhage was controlled and the hyperfibrinolytic state reversed. Evaluation of blood samples from the jugular bulb suggested that there was a pronounced local release of tissue plasminogen activator into the circulation.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.